1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Manganese-induced Parkinsonism associated with methcathinone (Ephedrone) abuse (2007)

Manganese-induced Parkinsonism associated with methcathinone (Ephedrone) abuse (2007)

  1. Jatelka
    Arch Neurol 2007 Jun;64(6):886-9
    de Bie RM, Gladstone RM, Strafella AP, Ko JH, Lang AE

    BACKGROUND: Manganese intoxication may lead to a levodopa-resistant, akinetic-rigid syndrome. A new form of presumed manganese poisoning has been reported in drug-addicted persons from Russia, Ukraine, and Estonia who have intravenously injected self-prepared methcathinone hydrochloride (Ephedrone). PATIENT: A 36-year-old man from Azerbaijan with hepatitis C and only modest hepatic synthetic dysfunction developed rapid-onset, levodopa-resistant parkinsonism with profound hypophonia. CONCLUSION: Ephedronic encephalopathy outside the region of the former Soviet Union may become a more widespread public health problem as a result of global travel and the easy availability of the recipe for synthesis of methcathinone on the Internet.